Alert archive / Virginia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 169, NWS Baltimore/Washington

July 6, 2004Albemarle County, City of Charlottesville, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 6, 2004, 4:22 PM EDT for Albemarle County, City of Charlottesville, Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2004, 4:22 PM EDT (20:22 UTC)
Expired
Jul 6, 2004, 5:00 PM EDT
In force
38 min
Issued by
NWS Baltimore/Washington
Area
Counties, with a storm outline in the text

Counties Albemarle County, VA, City of Charlottesville, VA

The radar

The Sterling radar (KLWX), 138 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:35 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 6, 2:35 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
235 PM EDT TUE JUL 6 2004

UPDATE...WILL BE INCLUDING POPS FIRST PERIOD FOR ONGOING CONVECTION
IN THE WRN ZONES. RDH.

&&

.SHORT TERM...TONIGHT-WED...

1ST PD RLTVLY SIMPLE...UPR RDG SLIDING OFF THE CST WL ALLOW CLOUDS
TO BEGIN CREEPING INTO THE W THIS EVE. NOT XPCTG MUCH IN WAY OF FG
OVRNGT - MAYBE 5SM IN SOME OF THE FAVORED PLACES. OVRNGT LOWS QUITE
WARM...L70S CITIES..MU60S RMDR OF CWA.

TROF DIGS INTO THE MIDEAST ON WED W/ CD FNT RMNG ON W SIDE OF
APLCHNS WED AFTN. WRN MD/ERN W.V. IS OUTLOOKED FOR PSBL SVR WX WED.
HV WRN CWA AT 50 POP DURG AFTN...ERN ZNS 30 POP. NMRCL GUINC WAS ALL
OVER THE PLACE REGARDING HIGH TEMPS...WHICH WL BE DEPENDENT IN PART
ON CLD CVR...BUT BLV THERE IT WL BE 86-91 E OF THE MTNS...82-87
APLCHNS AND W.

WOODY

&&

LONG TERM (WED NIGHT-THU)

UPPER TROUGH LIFTS OUT FROM THE GREAT LKS TO NEW ENGLAND WED
NIGHT-THU PROVIDING GOOD SUPPORT FOR SHOWERS AND STORMS ESPECIALLY
ON WED EVENING. GFS LOOKS TOO FAST DRYING THINGS OUT ON THU. THIS IS
A BIG CHANGE IN CONTINUITY AND HAVE DISREGARDED GFS FOR THU. SHORT
AND MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT IN BUILDING A STRONG
H5 RIDGE OVER THE WEEKEND. VERY WARM AND DRY CONDITIONS ARE EXPECTED
DURING THIS PERIOD.  A WEAK CDFNT WILL TRY TO PENETRATE THE REGION
NEXT MON-THU. SCHANCE POPS LOOK GOOD FOR NOW WITH NO MENTION IN TEXT
PRODUCTS.

ROSA

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 6, 11:10 AM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1110 AM EDT TUE JUL 6 2004

DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>056-WVZ048>055-070800-
ALBEMARLE VA-ALLEGANY MD-ANNE ARUNDEL MD-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-AUGUSTA VA-BERKELEY WV-
CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA-
DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA-
FREDERICK MD-GRANT WV-GREENE VA-HAMPSHIRE WV-HARDY WV-HARFORD MD-
HIGHLAND VA-HOWARD MD-JEFFERSON WV-LOUDOUN VA-MADISON VA-MINERAL WV-
MONTGOMERY MD-MORGAN WV-NELSON VA-NORTHERN BALTIMORE MD-ORANGE VA-
PAGE VA-PENDLETON WV-PRINCE GEORGES MD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-RAPPAHANNOCK VA-
ROCKINGHAM VA-SHENANDOAH VA-SOUTHERN BALTIMORE MD-SPOTSYLVANIA VA-
ST. MARYS MD-STAFFORD VA-WARREN VA-WASHINGTON MD-
1110 AM EDT TUE JUL 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE
BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND
CENTRAL VIRGINIA AND WASHINGTON DC.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 5:10 PM EDTSevere Thunderstorm WarningLWXOrange35 min
Jul 6, 5:39 PM EDTSevere Thunderstorm WarningLWXSpotsylvania36 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.